Aa
Aa
A
A
A
Close
1087320 tn?1257895425

dose lowered?

my doctor is horrible, so i am already swithing to a great doctor in the city.  I have beenc alling my doc now for mulitple reasons...horribe muscle pains in shoulders and neck, my skin all over my legs and neck and head feels like it is on fire, i am bed ridden for 2 days, i have rashes, my mouth is sore as  hell, and i can't eat anytingn but yogurt, or i will throw it up.  I keeep calling him to help me, and he threatens me and tells me if i keep calling  him with symptoms he is going to take me off the medicine.  I think that is unfair, I mean he and I knew it wasnt going to be a piece of cake going into this, and before I started tx he promised me he would be therer for me.  He hasnt helped me at all and I am suffering.  Does anyone else switch doctors or had doctors that werer no help to you what so ever and just tell you to take tylenol for everysingle problem you have?  what would it mean if i went to this new doctor and he wanted me to lower my dose to 135.  would that prolong treatment and make me on it longer?  would it help me as much? would it take away some of these symptoms? someone  help please.  thankyou, love krissy.
4 Responses
Sort by: Helpful Oldest Newest
412873 tn?1329174455
Ugh...I know tx can suck...but I am gonna try to break it down....

Ok...first..if you are talking about reducing your peg to 135...what is the reason for that?  Is your ANC low?  Has your doc advised dose reducing? Peg reductions generally are due to low white blood cell counts that can leave us susceptible to infections.

Mouth sore....have you been using a moisturizing rinse like biotene?  There is also something called miracle mouthwash that works for mouth sores that are inside the mouth. Do certain foods make it worse? If so....run from them.  For me, I used biotene, drank lots of water and when I got the sores in the corners of my lips...I used Vagisil.  Yes, sounds gross....but can help.

Muscle soreness..... not sure what week you are on, but it really doesn't matter because on tx everything is a chore....but try gentle stretching, maybe a slow walk down the drive....heating pads, ice packs....just gotta find what gives you relief.  Have someone give you a gentle massage...

Skin on fire....be very aware of the products you are using that come into contact with your skin.  Aveeno baths (tepid water) may calm.  Because you are probably dehydrated due to the riba..you may not be producing sweat or body oil as usual, so, .you may not need to bathe every day.  Be kind to your skin.  Natural fabrics, laundry detergent for sensitive skin, lotions with no fragrances or added "stuff"  will be more calming.  I know for me...when bath day rolled arrived...it was Aveeno, coconut oil and NO hot water.  

Finding the foods you tolerate isn't always easy, but if you can,  try....it will help so much to have good nutrition.  I went from licorice to ice cream and every fat in between....the fat will help you absorb more riba and maybe keep you from losing too much weight.  Stay with simple, maybe.  It is trial and error.  But it will make you feel better to eat what you can tolerate.  

Which leads me to drinking......make sure you are getting enough fluids.  VERY important.  There is debate as to what exactly that means.  There are the purists....I was one....I drank lots of water.  But for me that was the easy thing to do.  Since my tx, I have learned that other fluids count towards our daily fluid intake levels....but gotta say...water cured most of my ills-but you will figure out how much fluid you need...just keep trying.   Riba will dry you out like the effing desert.....fighting that dehydration will help.  

Your doc sounds like a @#$%, but it could be that he doesn't know the in's and out's of tx.....and tylenol does help...make sure you don't take too much tho.  Also, make sure you are on weight based riba and stay on it for the long haul-as much as you can tolerate.

Come here for advice on the sx.....between us all, we have tried tons of stuff and hopefully someone will give you that one tip that will get you through another day.

gentle((((hugs)))) to you, Krissy,

Isobella
Helpful - 0
Avatar universal
hey krissy.

isobella posted some very good advice.
if you are unhappy with your doctor then it is time to move on to another. the last thing you need while on tx with these drugs is a jerk for a doctor.  that is great you have an appointment to see a new doc in philly, hope it works out. I was going to treat with a top liver doc at the Univer of Penn but decided to do a trial with a doc in NJ where I live. If you don't mind driving to NJ there is a great doctor I can recommend. just send me a PM and I will give you the name and contact info.  hope you feel better soon
Helpful - 0
691935 tn?1421027090
I agree with Isobella.  Also, some of the doctors really don't care much about the sides - only about the tx and the progress.  Isobella posted great info for you to manage your sx's.  Make sure you get copies of all your labs and try to learn as much as possible about the tx and sx's.  Many times you just have to help yourself.  If you do change doctor's make sure you have enough medicine so you don't interrupt treatment.  The most important thing is that you get cured.

Just to let you know, I fought with my doctor in the beginning.  The folks on this site actually did more to help me manage my sx's than the doctor. He also didn't care much about my sx's or how I was feeling or so it seemed.  He did monitor my labs very closely,  By the end of treatment my confidence had grown with him.

Good luck to you in whatever decision you make and with your sx's!  
Helpful - 0
717272 tn?1277590780
So sorry you are having all these side effects from the TX.  Mouth sores are related to low neutrophils.  Raising your neutrophil level can be done with pegfilgrastim injections (brand name either neupogen or neulasta) or with dose reduction.  If you are already UD (undetectable) you can reduce your interferon without worrying about it.  It will not prolong treatment or make much difference except that your platelets and ANC should start edging back up to better levels.  When levels get better, you'd go back to full Peg.

You need to be working with a doctor who actively tries to manage your side effects, like low ANC and low HGB.  Extended misery is one of the most common reasons that patients drop out of treatment.  A supportive doctor can be a great help in reaching the end point.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?